Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 27, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 27, 2012, 9:38 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2012, 9:38 PM CDT (02:38 UTC)
- Expired
- Mar 28, 2012, 6:00 PM CDT
- In force
- 20 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
470 WHUS73 KMKX 280238 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 938 PM CDT TUE MAR 27 2012 ...BRISK SOUTHWEST WINDS BECOMING WEST WEDNESDAY... .STRONG LOW PRESSURE JUST NORTH OF LAKE SUPERIOR WILL REACH TO JUST NORTH OF LAKE ONTARIO LATE WEDNESDAY. THE BRISK WINDS WILL EVENTUALLY DIMINISH AS HIGH PRESSURE BUILDS INTO THE UPPER MISSISSIPPI VALLEY WEDNESDAY EVENING. LMZ643>646-281045- /O.CAN.KMKX.GL.W.0008.000000T0000Z-120328T0300Z/ /O.NEW.KMKX.SC.Y.0027.120328T0238Z-120328T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 938 PM CDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTHWEST 15 TO 25 KNOTS BECOMING WEST WEDNESDAY MORNING. * WAVES: 3 TO 6 FEET FALLING BELOW 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
3 follow-up statements
790 WHUS73 KMKX 280832 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 332 AM CDT WED MAR 28 2012 ...BRISK WEST TO NORTHWEST WINDS TODAY... .BRISK WINDS WILL CONTINUE TODAY IN THE WAKE OF A COLD FRONT AND LOW PRESSURE. HIGH PRESSURE OVER THE PLAINS WILL BUILD INTO WISCONSIN AND LAKE MICHIGAN LATE TONIGHT AND THURSDAY WITH LIGHTER WINDS EXPECTED. LMZ643>646-281645- /O.CON.KMKX.SC.Y.0027.000000T0000Z-120328T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 332 AM CDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. * WAVES: 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GEHRING WWW.WEATHER.GOV/MKX
676 WHUS73 KMKX 281550 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1050 AM CDT WED MAR 28 2012 ...BRISK WEST TO NORTHWEST WINDS TODAY... .BRISK WINDS WILL CONTINUE TODAY IN THE WAKE OF A COLD FRONT AND LOW PRESSURE. HIGH PRESSURE OVER THE PLAINS WILL BUILD INTO WISCONSIN AND LAKE MICHIGAN LATE TONIGHT AND THURSDAY WITH LIGHTER WINDS EXPECTED. LMZ643>646-282300- /O.CON.KMKX.SC.Y.0027.000000T0000Z-120328T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1050 AM CDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. * WAVES: 1 TO 2 FEET CLOSE TO SHORE AND 2 TO 4 FEET TOWARDS OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
811 WHUS73 KMKX 282239 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 538 PM CDT WED MAR 28 2012 ...BRISK NORTHWEST WINDS HAVE DIMINISHED... .A RIDGE OF HIGH PRESSURE MOVING ACROSS LAKE MICHIGAN HAS DIMINISHED THE BRISK NORTHWEST WINDS. LMZ643>646-282345- /O.EXP.KMKX.SC.Y.0027.000000T0000Z-120328T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 538 PM CDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING. NORTHWEST WINDS OF 10 TO 20 KNOTS WILL CONTINUE TO DIMINISH THIS EVENING. $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 3:37 PM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Mar 27, 3:37 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 337 PM CDT TUE MAR 27 2012 .VERY SHORT TERM...TONIGHT AND WEDNESDAY. TONIGHT - CONFIDENCE...MEDIUM POTENT/COMPACT 46 UNIT VORT MAX ROTATING NORTHEAST INTO CANADA. ANY VORTICITY ADVECTION THIS FAR SOUTH IS QUITE CHANNELIZED AND LITTLE CONTRIBUTION TO VERTICAL MOTION. IN THE LOWER LEVELS...CORE OF STRONG 850 JET PEELS EAST THIS EVENING. GUSTS HAVE BEEN NEARING THE ADVISORY CRITERIA AT TIMES. WILL BE CLOSE IN SOME AREAS BUT WILL HOLD OFF ON ISSUANCE AT THIS POINT. SURFACE MOIST AXIS LEANING INTO CWA AHEAD OF COLD FRONT. BEST INSTABILITY HAS BEEN SOUTH PER SPC MESO ANALYSIS. SOME DESTABILIZATION EXPECTED INTO SRN WI. HOWEVER BETTER DEW POINTS ARE POOLING TO OUR SOUTH WITH MOIST AXIS GETTING PINCHED A BIT INTO SW WI. SOME LOW LEVEL CONVERGENCE COULD STILL INITIATE A CELL OR TWO INTO THE EARLY EVENING HOURS. CU THUS FAR HAS BEEN WELL CAPPED BUT WATCHING SW/SC WI IN EXISTING CU FIELD FOR ANY POSSIBLE DEVELOPMENT. THE HRRR IS SUGGESTING SOME ISOLATED DEVELOPMENT. MAXES LIKELY TO BE REACHED THIS EVENING AS 70S READY TO SPILL INTO SC WI. SOME MODIFICATION IN THE EAST WITH LOSS OF HEATING BUT STILL AN EVENING MAX LIKELY. WEDNESDAY - CONFIDENCE...MEDIUM LINGERING 500 MILLIBAR CYCLONIC FLOW EARLY GRADUALLY GIVES WAY TO MORE RIDGING WITH TIME. SURFACE HIGH ALSO DRAWS CLOSER AS THE DAY WEARS ON HELPING TO EASE BACK ON THE WINDS A BIT. CU RULE POINTS TO GREATER COVERAGE CU IN THE NE CWA...PER COMBO OF RH PROGS...BUFKIT...PROGGD PROXIMITY OF UPPER CYCLONIC FLOW. .SHORT TERM...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE HIGH. UPPER RIDGING KEEPS THIS PERIOD DRY. UPPER LEVEL NORTHWEST FLOW WITH COLD ADVECTION DROPPING 850 MB AND 925 MB TEMPERATURES INTO THE SINGLE DIGITS ABOVE 0C...WITH 0C OR BELOW ACROSS THE NORTHEAST. LIGHT WINDS AND CLEAR SKIES WITH HIGH PRESSURE OVERHEAD LEADS TO LOWS IN THE LOWER TO MIDDLE 30S. KEEPING THE AREAS OF FROST IN THE COLDEST LOCATIONS WITH PATCHY FROST ELSEWHERE. DRY AIR STREAMS INTO REGION WITH PERSISTENT NORTHEAST TO EAST FLOW AROUND HUDSON BAY HIGH...WITH LOW TO MID 20 DEW POINTS IN THE EAST AND LOW TO MID 30S WEST. SOME UPWARD MODIFICATION OF 925 MB TEMPERATURES BRINGS UPPER 50S HIGH IN THE FAR SOUTHWEST...WITH LOW TO MID 50S ELSEWHERE EXCEPT MID TO UPPER 40S IN THE FAR EAST NEARER THE LAKE. THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM. SOME TIMING CONCERNS RELATED TO DIFFERING CONFIGURATIONS AMONG MODELS WITH TROUGH CROSSING THE WESTERN GREAT LAKES. HAVE DIVIDED POPS THIS PERIOD INTO 6-HOURLY GROUPS TO HIGHLIGHT THE 06Z TO 18Z FRIDAY TIME FRAME AS MOST LIKELY FOR PRECIPITATION. CLOUDS...PRECIPITATION THAT WILL BE MAINLY SHOWERS...AND EASTERLY FLOW AROUND WEAK SURFACE LOW PASSING SOUTH WILL KEEP HIGH TEMPERATURES SIMILAR TO THURSDAY. .LONG TERM...SATURDAY THROUGH TUESDAY. FORECAST CONFIDENCE LOW TO MEDIUM. ANOTHER SHORT WAVE KEEPS POPS IN THE FORECAST FOR FRIDAY NIGHT...THEN ZONAL FLOW BUCKLES TO THE SOUTHWEST AHEAD OF DEEPENING WESTERN TROUGH. RISING TEMPERATURES INTO THE 60S FOR SATURDAY AND 70S SUNDAY...WITH MID TO UPPER 60S ALONG THE LAKE AND NORTHEAST. CYCLOGENESIS IN THE PLAINS SUNDAY AFTERNOON AND EVENING...WITH LOW CONTINUING TO DEEPEN AS IT MOVES TOWARD WESTERN GREAT LAKES BRINGING THE WARM AND BREEZY CONDITIONS. UPPER SYSTEM EITHER CUTS-OFF PER GFS...OR REMAINS AN OPEN WAVE PER LATEST ECMWF MONDAY NIGHT INTO TUESDAY...SO FOLLOWED CONSENSUS BLEND WHICH BRINGS CHANCES FOR SHOWERS AND/OR THUNDERSTORMS THROUGH THE REST OF THE EXTENDED...THOUGH NO ALL DAY RAINS...WITH TEMPERATURES COOLING INTO THE 50S FOR TUESDAY. && .AVIATION/00Z TAFS/...STILL LOOKS LIKE A MAINLY DRY AND VFR FROPA. CONVECTION ISOLATED AT BEST WITH ANY SVR POTENTIAL TO OUR SOUTH PER SWODY1. MAIN STORY WILL BE WINDY CONDITIONS WITH SOUTHWEST 850 JET GRADUALLY SHIFTING AWAY WITH WESTERLY JET TAKING HOLD POST FROPA. SUBSIDENCE TAKES HOLD SO EXPECT DECENT MIXING INTO THE EVENING HOURS EVEN AFTER PEAK MIXING DUE TO INSOLATION. COLD ADVECTION PLUS PROXIMITY TO FRINGE OF UPPER CYCLONIC SUGGESTS SOME CU DEVELOPMENT FOR WEDNESDAY...WITH GREATEST COVERAGE LIKELY IN NE CWA. && .MARINE...ASED ON TRENDS DECIDED TO EXTEND THE GALE INTO THE EVENING HOURS AS LINGERING WARM SECTOR SOUTHWEST 850/925 JET MAX GRADUALLY PEELS EAST. SMALL CRAFT ADVISORY WILL BE NEEDED ONCE THE GALE EXPIRES. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL 10 PM CDT THIS EVENING FOR LMZ643>646. && TONIGHT/WEDNESDAY AND AVIATION/MARINE...COLLAR WEDNESDAY NIGHT THROUGH TUESDAY...REM
Hazardous weather outlook, Mar 27, 8:04 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 804 PM CDT TUE MAR 27 2012 WIZ046-047-051-052-056>060-062>072-290115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 804 PM CDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF A THUNDERSTORM FAR SOUTHEAST THIS EVENING AS A COLD FRONT TRACKS THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY AREAS OF FROST ARE EXPECTED OVERNIGHT WEDNESDAY INTO EARLY THURSDAY MORNING INLAND FROM LAKE MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT...AND AGAIN SUNDAY NIGHT AND MONDAY...AS A COUPLE OF LOW PRESSURE SYSTEMS AFFECT WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THE NEXT SEVEN DAYS. LMZ643>646-290115- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 804 PM CDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT THROUGH EARLY EVENING FOR BRISK SOUTH WINDS WITH GALE FORCE WIND GUSTS IN THE TIGHT PRESSURE GRADIENT AROUND STRONG LOW PRESSURE TRACKING FROM THE NORTHERN MINNESOTA INTO SOUTHERN CANADA. WINDS WILL FALL BELOW GALE FORCE LATER TONIGHT BUT STILL REMAIN BRISK OUT OF THE WEST. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED TO FOLLOW THE GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A LINGERING PRESSURE GRADIENT ASSOCIATED WITH THE LOW PRESSURE PRESSURE SYSTEM MOVING THROUGH SOUTHERN CANADA WILL LIKELY KEEP WINDS AT SMALL CRAFT ADVISORY LEVELS FOR WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT...AND AGAIN SUNDAY NIGHT AND MONDAY...AS A COUPLE OF LOW PRESSURE SYSTEMS AFFECT WISCONSIN. WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS MONDAY. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.